Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 249, NWS Jackson, MS

July 3, 2015Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2015, 3:48 PM CDT for Ashley County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 3:48 PM CDT (20:48 UTC)
Expired
Jul 3, 2015, 4:45 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ashley County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 196 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WUUS54 KJAN 032048
SVRJAN
ARC003-032145-
/O.NEW.KJAN.SV.W.0249.150703T2048Z-150703T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...

* UNTIL 445 PM CDT

* AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSSETT...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CROSSETT...WILMOT...NORTH CROSSETT...WEST CROSSETT...PARKDALE AND
  BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3316 9207 3323 9146 3301 9146 3301 9207
TIME...MOT...LOC 2047Z 263DEG 28KT 3307 9197 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
4 follow-up statements
830 
WWUS54 KJAN 032058
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT FRI JUL 3 2015

ARC003-032145-
/O.CON.KJAN.SV.W.0249.000000T0000Z-150703T2145Z/
ASHLEY AR-
358 PM CDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN ASHLEY COUNTY...

AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSSETT...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CROSSETT...WILMOT...PARKDALE AND BERLIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3313 9196 3323 9146 3301 9146 3301 9197
TIME...MOT...LOC 2058Z 265DEG 27KT 3306 9189 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
999 
WWUS54 KJAN 032108
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI JUL 3 2015

ARC003-032145-
/O.CON.KJAN.SV.W.0249.000000T0000Z-150703T2145Z/
ASHLEY AR-
408 PM CDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN ASHLEY COUNTY...

AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERLIN...OR 9
MILES SOUTHEAST OF CROSSETT...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILMOT...PARKDALE AND BERLIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3313 9189 3323 9146 3301 9146 3301 9190
TIME...MOT...LOC 2108Z 265DEG 28KT 3307 9181 

HAIL...1.25IN
WIND...60MPH
 
$$

DL
944 
WWUS54 KJAN 032118 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT FRI JUL 3 2015

ARC003-032145-
/O.CON.KJAN.SV.W.0249.000000T0000Z-150703T2145Z/
ASHLEY AR-
418 PM CDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN ASHLEY COUNTY...

AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERLIN...OR 8
MILES WEST OF WILMOT...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILMOT...PARKDALE AND BERLIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3313 9178 3323 9146 3301 9146 3301 9180
TIME...MOT...LOC 2118Z 263DEG 28KT 3308 9171 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
112 
WWUS54 KJAN 032133
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT FRI JUL 3 2015

ARC003-032145-
/O.CON.KJAN.SV.W.0249.000000T0000Z-150703T2145Z/
ASHLEY AR-
433 PM CDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN ASHLEY COUNTY...

AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILMOT...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILMOT AND PARKDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3314 9167 3319 9146 3301 9146 3301 9167
TIME...MOT...LOC 2132Z 262DEG 30KT 3307 9157 

HAIL...1.00IN
WIND...60MPH
 
$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:02 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jul 3, 11:02 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT FRI JUL 3 2015

.UPDATE...MOST OF THE REGION IS DRY THIS MORNING AS THE BULK OF THE
RAIN AND STORMS REMAINS JUST NORTH OF. THIS ACTIVITY CONTINUES TO
TRAIN FROM WEST TO EAST ACROSS NORTHERN MISSISSIPPI JUST TO THE SOUTH
OF A STALLED FRONTAL BOUNDARY IN UNIDIRECTIONAL FLOW. MODELS INDICATE
THAT ADDITIONAL ACTIVITY SHOULD DEVELOP FURTHER SOUTH INTO THE
NORTHERN FRINGES OF MY CWA DURING THIS AFTERNOON AS A SHORTWAVE DIVES
SOUTH ALONG THE BASE OF THE UPPER TROUGH. THIS ACTIVITY COULD COMBINE
WITH A MOISTENING AIRMASS AND DAYTIME HEATING TO BRING SOME STRONG TO
SEVERE STORMS ACROSS A PORTION OF THE REGION LATER THIS AFTERNOON
INTO TONIGHT. WHILE SOME CONVECTIVE DEBRIS WILL HELP LIMIT SOME
HEATING...THINK THERE WILL BE ENOUGH TO GENERATE A FEW STORMS THIS
AFTERNOON AND EVENING. GOING FORECAST SEEMS TO HANDLE THIS DECENTLY
AND ONLY ADJUSTMENTS WERE TO ACCOUNT FOR CURRENT TRENDS. /28/

&&

.AVIATION...THERE ARE FEW PATCHES OF MVFR CIGS THIS MORNING BUT
EXPECT THOSE TO BE GONE SHORTLY WITH ADDITIONAL HEATING. OTHERWISE
THERE WILL BE PLENTY OF CONVECTIVE DEBRIS CLOUDS AROUND ESPECIALLY
FOR NORTHERN SITE. EXPECTING CONVECTION TO DEVELOP ACROSS THE REGION
DURING THE AFTERNOON AND EVENING. WITH THE CONVECTION WE CAN EXPECT
IFR/MVFR RESTRICTIONS TO CEILINGS AND VISIBILITIES ALONG WITH GUSTY
WINDS IN EXCESS OF 30 KNOTS. /SW/

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT FRI JUL 3 2015/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE REGION REMAINS
UNDER NORTHWEST FLOW ALOFT AND THAT USUALLY MEANS A RATHER UNSETTLED
PATTERN WITH DISTURBANCES/MCS DROPPING SOUTH INTO THE REGION. LATEST
SATELLITE ANALYSIS SHOWS THE REGION UNDER ANOMALOUS FLOW FOR THIS
TIME OF YEAR. AREA RADARS WERE PICKING UP CONVECTION ACROSS NORTH
MISSISSIPPI PRIOR TO DAWN. FOR TODAY EXPECT AN MCS TO AFFECT THE
REGION FOR MAINLY THIS AFTERNOON INTO TONIGHT. UPPER JET ENERGY
SHOWS GOOD UPPER DIVERGENCE OVER THE REGION. LOW TO MIDLEVEL JET
ENERGY WILL BE AROUND 40 TO 45 KNOTS. SO EXPECTING GOOD FLOW
COMBINED WITH DAYTIME HEATING AND INSTABILITY. AS THE MCS COMES DOWN
ACROSS THE REGION LOOKING AT THE FOLLOWING RISKS OF DAMAGING WINDS
OF 60 TO 70 MPH...UP TO GOLF BALL SIZED HAIL AND LOCALLY HEAVY
RAINFALL WITH PWATS AROUND 2 INCHES. SOME OF THE HI-RES AND MODELS
SHOWS SOME PRETTY GOOD RAINFALL AMOUNTS ACROSS THE NORTH AS WE GO
INTO TONIGHT. WPC HAS A RISK OF EXCESSIVE RAINFALL FOR THE NORTH
HALF OF THE REGION SO WILL PUT A LIMITED RISK OF FLASH FLOODING
WITHIN THE LIMITED SEVERE AREA FOR TONIGHT. WILL HOLD ON TO WPC
PRECIP AMOUNTS FOR NOW. MODELS SHOWS THAT AS THE MCS PUSHES SOUTH
ACROSS THE REGION IT WILL WEAKEN AS IT PUSHES TOWARD THE INTERSTATE
20 CORRIDOR BECAUSE OF INCREASED THERMAL CAPPING FURTHER SOUTH. THE
HI-RES MODELS HAVE SOME TIMING DIFFERENCES IN BRINGING THE MCS
THROUGH THE REGION. SPC HAS A SLIGHT RISK GENERALLY NORTH OF THE
INTERSTATE 20 CORRIDOR. SO WITH THIS MIND WILL PUT A LIMITED RISK OF
SEVERE STORMS FOR MAINLY THIS AFTERNOON AND TONIGHT.

AS WE GO INTO SATURDAY AND SATURDAY NIGHT...A SOUTHWARD MOVING
OUTFLOW BOUNDARY FROM SOME OVERNIGHT CONVECTION ALONG WITH DAYTIME
HEATING AND INSTABILITY MAY PROVIDE THE FOCUS OF SOME STRONG
STORMS/MCS STORM CLUSTERS FOR SATURDAY AFTERNOON AND EVENING. THIS
WILL BE AIDED BY SOME DEEPENING OF THE UPPER TROUGH ALONG WITH SOME
CONTINUED SHEAR. WILL HOLD OFF ON ANY LIMITED SEVERE RISK FOR RIGHT
NOW. SPC HAS ONLY A MARGINAL RISK FOR THE SOUTH HALF.

AS FAR AS TEMPS ARE CONCERNED HIGHS WILL BE IN THE MIDDLE 80S TO
LOWER 90S FOR TODAY AS WELL AS MIDDLE TO UPPER 80S FOR SATURDAY WITH
NORMAL LOWS. AS FAR AS POPS ARE CONCERNED THE BEST POPS WILL BE IN
THE NORTH FOR TODAY AND TONIGHT. FOR SATURDAY THE BEST POPS WILL BE
IN THE NORTHWEST DELTA FOR SATURDAY AS WELL AS I-20 CORRIDOR FOR
SATURDAY NIGHT./17/

LONG TERM...SUNDAY THROUGH NEXT WORK WEEK...ANOMALOUSLY SUPPRESSED
UPPER LEVEL TROUGHING FOR EARLY JULY (AND THE ATTENDANT SAGGING
FRONTAL ZONE IN OUR REGION) WILL FINALLY LIFT BACK TO THE NORTH
LATER MONDAY INTO MONDAY NIGHT. HOWEVER...BEFORE THE REGIME
CHANGES...EXPECT A GOOD DEAL OF SHOWERS AND THUNDERSTORMS SUNDAY AND
SUNDAY NIGHT (AND THEN BECOMING INCREASINGLY FOCUSED IN NORTHERN AND
EASTERN ZONES ON MONDAY). THESE PERIODS WILL HAVE TO BE WATCHED FOR
HAZARDOUS WEATHER THREAT ALTHOUGH WIND SHEAR AND MOISTURE TRANSPORT
WILL BE DECLINING BY THIS POINT AND THUS THE CONFIDENCE OF ANY
SEVERE STORMS OR FLOODING PROBLEMS IS TOO LOW TO INCLUDE IN THE HWO
QUITE YET. OF COURSE THE CLOUDS AND SHOWERS WILL KEEP TEMPERATURES
DOWN BELOW NORMAL IN MOST AREAS ON SUNDAY ALTHOUGH HEAT WILL BE
TRYING TO INCREASE FROM THE SOUTHWEST ON MONDAY.

MODEL AGREEMENT ON INCREASED SUBTROPICAL RIDGING INFLUENCE FOR
TUESDAY THROUGH THE REMAINDER OF NEXT WORK WEEK IS NOW PRETTY GOOD.
THERE ARE STILL UNCERTAINTIES ON HOW MUCH AFTERNOON SHOWER AND
THUNDERSTORM ACTIVITY WILL OCCUR DESPITE RIDGE SUPPRESSION...BUT THE
CONSENSUS IDEA IS THAT PRECIPITATION OVER THIS PERIOD WILL BE BELOW
AVERAGE. FORTUNATELY...MOIST SOILS IN MANY AREAS WILL WORK AGAINST
TEMPERATURES SPIKING UPWARDS QUICKLY IN REACTION TO THE CHANGING
WEATHER REGIME. HOWEVER...EXPECT HEAT TO BUILD GRADUALLY THROUGH THE
MID TO LATE WEEK WITH PLENTY OF HUMIDITY TO PUSH PEAK AFTERNOON HEAT
INDEX VALUES UP TO NEAR THE CENTURY MARK. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  73  86  72 /  27  52  61  56
MERIDIAN      92  72  87  69 /  29  54  51  57
VICKSBURG     89  73  86  72 /  29  57  61  58
HATTIESBURG   94  75  90  72 /  14  22  45  47
NATCHEZ       90  75  87  72 /  26  30  60  44
GREENVILLE    87  72  84  71 /  64  69  68  54
GREENWOOD     87  72  83  70 /  62  70  62  55

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/SW/17/BB
Hazardous weather outlook, Jul 3, 2:01 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT FRI JUL 3 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>042-044>046-041915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-
201 PM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA LATE THIS
AFTERNOON INTO TONIGHT. A FEW OF THE STORMS COULD BE SEVERE MAINLY
THIS EVENING. THE HAZARDS INCLUDE WIND GUSTS TO 60 MPH AND HAIL UP TO
QUARTER SIZE.

HEAVY RAIN IS ALSO POSSIBLE ACROSS THE AREA TONIGHT. LOCALLY 2 TO 3
INCHES COULD CAUSE SOME FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023>026-MSZ043-047>066-072>074-041915-
RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
201 PM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

2

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
 SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN
 FLOODING. LIMITED...FLOODING POSSIBLE.

In the hours before

Special weather statement, Jul 3, 3:15 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI JUL 3 2015

ARZ075-032045-
CHICOT AR-
315 PM CDT FRI JUL 3 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY
THROUGH 345 PM CDT...

AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DERMOTT...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DERMOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3352 9135 3353 9134 3353 9133 3352 9132
      3352 9125 3356 9124 3356 9123 3353 9122
      3351 9118 3349 9119 3345 9124 3344 9146
      3356 9145 3356 9135
TIME...MOT...LOC 2015Z 256DEG 34KT 3354 9151

DL
Special weather statement, Jul 3, 3:42 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI JUL 3 2015

ARZ074-032115-
ASHLEY AR-
342 PM CDT FRI JUL 3 2015

...STRONG THUNDERSTORMS WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 415
PM CDT...

AT 341 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
NEAR CROSSETT AND NEAR FOUNTAIN HILL...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROSSETT...HAMBURG...NORTH CROSSETT...WEST CROSSETT...FOUNTAIN HILL
AND OLD MILO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3324 9208 3326 9205 3328 9204 3328 9200
      3330 9200 3331 9198 3335 9199 3335 9197
      3338 9196 3339 9198 3340 9199 3339 9176
      3301 9178 3301 9206 3303 9209 3303 9211
      3306 9212
TIME...MOT...LOC 2041Z 259DEG 25KT 3308 9202

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:15 PM CDTSpecial Weather StatementJANChicot30 min
Jul 3, 3:20 PM CDTSevere Thunderstorm WarningJANChicot25 min
Jul 3, 3:42 PM CDTSpecial Weather StatementJANAshley33 min
Jul 3, 4:22 PM CDTSpecial Weather StatementJANChicot23 min
Jul 3, 4:46 PM CDTSpecial Weather StatementJANChicot29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.